Cutaneous toxicities of the multikinase inhibitors sorafenib and sunitinib

Dermatol Ther. 2011 Jul-Aug;24(4):396-400. doi: 10.1111/j.1529-8019.2011.01435.x.

Abstract

Multikinase inhibitors have become first-line agents for treatment of multiple systemic cancers. These agents are very effective but can also cause a variety of toxicities affecting the skin, hair, and nails. One of the most common reactions is the hand-foot skin reaction, distinct from hand-foot syndrome caused by more traditional chemotherapy agents. All of these cutaneous reactions can negatively affect patients' quality of life and can lead to dose modifications and treatment interruptions. This article reviews the cutaneous toxicities from sorafenib and sunitinib with emphasis on treatment strategies.

Publication types

  • Review

MeSH terms

  • Antineoplastic Agents / adverse effects*
  • Antineoplastic Agents / therapeutic use
  • Benzenesulfonates / adverse effects
  • Benzenesulfonates / therapeutic use
  • Drug Eruptions / etiology*
  • Drug Eruptions / pathology
  • Foot Dermatoses / chemically induced
  • Foot Dermatoses / pathology
  • Hand Dermatoses / chemically induced
  • Hand Dermatoses / pathology
  • Hand-Foot Syndrome / etiology
  • Hand-Foot Syndrome / pathology
  • Humans
  • Indoles / adverse effects
  • Indoles / therapeutic use
  • Neoplasms / drug therapy
  • Neoplasms / pathology
  • Niacinamide / analogs & derivatives
  • Phenylurea Compounds
  • Protein Kinase Inhibitors / adverse effects*
  • Protein Kinase Inhibitors / therapeutic use
  • Pyridines / adverse effects
  • Pyridines / therapeutic use
  • Pyrroles / adverse effects
  • Pyrroles / therapeutic use
  • Quality of Life
  • Sorafenib
  • Sunitinib

Substances

  • Antineoplastic Agents
  • Benzenesulfonates
  • Indoles
  • Phenylurea Compounds
  • Protein Kinase Inhibitors
  • Pyridines
  • Pyrroles
  • Niacinamide
  • Sorafenib
  • Sunitinib